Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 43, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2017, 11:57 AM CDT for Edgar County, Vermilion County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 11:57 AM CDT (16:57 UTC)
- Expired
- Apr 10, 2017, 12:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Edgar County, IL, Vermilion County, IL
The radar
The Indianapolis radar (KIND), 121 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WUUS53 KILX 101657 SVRILX ILC045-183-101715- /O.NEW.KILX.SV.W.0043.170410T1657Z-170410T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 1157 AM CDT MON APR 10 2017 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Northeastern Edgar County in east central Illinois... Southeastern Vermilion County in east central Illinois... * Until 1215 PM CDT * At 1156 AM CDT, a severe thunderstorm was located near Chrisman, or 16 miles north of Paris, moving northeast at 55 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near, Georgetown and Ridge Farm around 1205 PM CDT. Other locations impacted by this severe thunderstorm include Scottland and Indianola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. && LAT...LON 3977 8776 3988 8784 4012 8753 3979 8753 TIME...MOT...LOC 1656Z 240DEG 49KT 3985 8773 HAIL...1.00IN WIND...<50MPH $$ Geelhart
1 follow-up statement
138
WWUS53 KILX 101714
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1214 PM CDT MON APR 10 2017
ILC045-183-101724-
/O.EXP.KILX.SV.W.0043.000000T0000Z-170410T1715Z/
Edgar-Vermilion-
1214 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDGAR AND
SOUTHEASTERN VERMILION COUNTIES WILL EXPIRE AT 1215 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3977 8776 3988 8784 4012 8753 3979 8753
TIME...MOT...LOC 1714Z 240DEG 49KT 3994 8752
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:35 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 10, 11:35 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1135 AM CDT Mon Apr 10 2017 .UPDATE... Issued at 1119 AM CDT Mon Apr 10 2017 Complex forecast scenario across central and southeast Illinois today. A cold front, currently approaching west-central Illinois, is still forecast to push east of the area by later this evening. Most guidance still develops a line of showers/storms along & just ahead of the front this afternoon. However, none of the current guidance has a very good handle on the pre-frontal convection across Illinois and Missouri. The thicker cloud cover and slower warming resulting from the ongoing convection certainly has the potential to minimize the development later today. Assuming we can destabilize before the cold front arrives, a few strong to severe storms appear likely this afternoon/early evening given the moderately strong shear (bulk shear 45-50kts) and instability (pre-frontal CAPEs as high as 2000 j/kg). Have already made numerous adjustments to PoPs into this evening to try and better capture the ongoing and expected convection. Did not make major changes to other parameters, although if pre- frontal convection continues to fire over the next few hours we may have a hard time reaching forecast highs in some areas. && .SHORT TERM...(Today and tonight) ISSUED AT 332 AM CDT Mon Apr 10 2017 Most of central and southeast IL has been dry so far early this morning with recent band of convection appearing nw of the IL river. Breezy ssw winds and mostly cloudy skies keeping mild temps in the mid to upper 60s, with Effingham still at 70F. Main area of convection over northern MO and southern IA associated with a small MCS ahead of a compact short wave trof over SD/NE. Hi-resolution models gradually weaken this strong to locally severe convection with some hail as it tracks eastward into central IL thru the morning, mainly affecting western/nw half of CWA. 1000 mb surface low pressure near La Crosse, WI will weaken as it track into northern lower MI by 18Z/1 pm today. Another surface low pressure about 1007 mb ejects ne from southeast KS into nw IL this afternoon and pulling cold front se toward the IL river by early evening. Air mass to destabilize ahead of cold front over central IL during this afternoon as MLCapes rise to 1000-1500 J/kg. SPC has marginal risk across much of CWA this afternoon into mid evening, while slight risk is in northeast IL ne of Marshall county. Another mild day in the 70s ahead of the cold front today with breezy sw winds gusting to 25-35 mph. Good chances of showers and t thunderstorms this evening especially east of the IL river, then diminishing overnight, with just isolated convection southeast of I-70 by late tonight as cold front moves se of IL and approaching the ohio river by dawn Tue. Lows tonight range from lower 40s nw of the IL river, to 50-55F southeast of I-70. .LONG TERM...(Tuesday through Sunday) ISSUED AT 332 AM CDT Mon Apr 10 2017 Pacific high pressure over the central and northern Rockies to drift east into the eastern Plains on Tue, across IL Tue night and over lower MI and ohio river valley on Wed. This to bring a dry conditions to CWA from Tue thru Wed evening. More sunshine expected Tue through nw winds to cool temps closer to normal with highs around 60F northern CWA and mid to upper 60s in southeast IL. Lows Tue night around 40F northern CWA and near 45F by Lawrenceville. A fair amount of sunshine expected Wed with winds becoming se and to warm temps up a bit. Highs Wed into the mid 60s from I-74 ne and upper 60s to near 70F sw of I-74. Not as cool Wed night as clouds increase and se flow, with lows in the upper 40s/lower 50s. Models bring a weakening frontal boundary and weak surface low pressure of 1015 mb into central IA by dawn Thu. This to spread chances of showers and isolated thunderstorms into western CWA overnight Wed night and over area on Thu as weakening front moves into area. Highs Thu in the upper 60s and lower 70s. Most areas should be dry Thu night and only carries slight pops in northern CWA. Upper level ridge building into IL by dawn Friday and this to help lift front back north as warm front and return chances of showers and thunderstorms from sw to ne, with highs in the low to mid 70s on Friday.Saturday appears to be the warmest day with highs 75-80F and continued chances of showers and thunderstorms. The frontal boundary appears to push back south into area on Easter Sunday with lingering chances of convection. Temperatures starting to cool a bit especially northern CWA where highs around 70F while mid 70s in southeast IL but still staying above normal for mid April. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 540 AM CDT Mon Apr 10 2017 An area of showers and thunderstorms associated with a small MCS was moving quickly east to along the IL river by PIA at dawn, will track east to along I-55 around 12Z and to DEC and CMI between 13-14Z but will likely break up as it gets into eastern IL. Carried MVFR conditions with TS from I-55 west to PIA thru mid morning. Then expecting redevelopment of scattered convection this afternoon after 19Z along and east of the IL river and have VCTS back in the TAFs during the afternoon, and into mid evening in eastern IL. Cold front currently over central parts of WI/IA to move se to near the IL river/PIA by 00Z/7 pm and to CMI by late this evening. Clouds should decrease behind the cold front overnight. Continued LLWS at CMI for 1-2 more hours with 2k ft SW winds of 45 kts. Otherwise breezy SSW winds 15-22 kts with gusts of 25-30 kts today. Winds veer WSW behind cold front this evening and weaken to 8-13 kts then turn WNW during overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Bak SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Apr 10, 11:40 AM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1140 AM CDT Mon Apr 10 2017 ILZ040-047-049-050-111100- Cass-Morgan-Schuyler-Scott- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor to moderate flooding will continue along the Illinois River through this week. Scattered thunderstorms will occur across the area this afternoon. A few of the storms will be capable of producing strong wind gusts along with hail around nickel size. These will mainly be during the early afternoon hours, until a cold front pushes across the area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around midday through early afternoon. ILZ027>031-036-037-041-111100- Fulton-Knox-Marshall-Mason-Peoria-Stark-Tazewell-Woodford- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will occur through the afternoon, as a cold front slowly tracks across the region. There is a slight risk of severe thunderstorms, with damaging winds and large hail the main threats. The threat of storms should move east of the area by 5 pm. Minor to moderate flooding will continue along the Illinois River through this week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 5 pm. ILZ038-042>046-048-053-111100- Champaign-De Witt-Logan-Macon-McLean-Menard-Piatt-Vermilion- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will continue through the afternoon hours, lingering until near sunset close to the Indiana border. There is a slight risk of these storms becoming severe, with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening, mainly before 7 pm. ILZ051-052-054>057-061-111100- Christian-Coles-Douglas-Edgar-Moultrie-Sangamon-Shelby- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Additional thunderstorms are expected across the area through the afternoon, lingering over eastern Illinois into early evening. A few of the storms will be capable of producing strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early evening, most likely through 6 pm. ILZ062-063-066>068-071>073-111100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A cold front is expected to push across the area this evening, bringing the threat for scattered thunderstorms to southeast Illinois. A few of the storms will be capable of producing strong wind gusts and hail later this afternoon into the evening hours. Minor flooding is expected to continue along the Little Wabash River through tonight, and along the Wabash River into next week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into early this evening. Current indications suggest the primary time frame would be from 4 pm until 10 pm this evening. Geelhart
In the hours before
Special weather statement, Apr 10, 7:37 AM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Lincoln IL
737 AM CDT MON APR 10 2017
ILZ045-046-101315-
Vermilion-Champaign-
737 AM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION AND CENTRAL
CHAMPAIGN COUNTIES UNTIL 815 AM CDT...
At 737 AM CDT, Doppler radar was tracking a strong thunderstorm near
Urbana, or near Champaign, moving northeast at 55 TO 60 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Champaign, Danville, Rantoul, Urbana, Savoy, Hoopeston, St. Joseph,
Fisher, Oakwood, Philo, Rossville, Sidney, Thomasboro, Gifford,
Ogden, Potomac, Rankin, Fithian, Muncie and Bismarck.
This includes the following highways...
Interstate 57 between mile markers 237 and 257.
Interstate 74 between mile markers 177 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3996 8817 4029 8841 4040 8814 4040 8794
4049 8793 4049 8753 4021 8753
TIME...MOT...LOC 1237Z 240DEG 53KT 4009 8815
SmithLocal storm report, Apr 10, 8:14 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
814 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 1 S COLLISON 40.22N 87.80W
04/10/2017 E1.75 INCH VERMILION IL EMERGENCY MNGR
TIME ESTIMATED BY RADAR.
&&
SBAKERLocal storm report, Apr 10, 8:18 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 5 NW DANVILLE 40.19N 87.69W
04/10/2017 E0.88 INCH VERMILION IL EMERGENCY MNGR
TIME ESTIMATED BY RADAR.
&&
SBAKERLocal storm report, Apr 10, 8:19 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
819 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 AM TSTM WND GST FARMINGTON 40.72N 90.01W
04/10/2017 M50.00 MPH KNOX IL EMERGENCY MNGR
0737 AM HAIL TOLONO 39.99N 88.26W
04/10/2017 E0.88 INCH CHAMPAIGN IL TRAINED SPOTTER
0740 AM HAIL 1 S COLLISON 40.22N 87.80W
04/10/2017 E1.75 INCH VERMILION IL EMERGENCY MNGR
TIME ESTIMATED BY RADAR.
0745 AM HAIL 5 NW DANVILLE 40.19N 87.69W
04/10/2017 E0.88 INCH VERMILION IL EMERGENCY MNGR
TIME ESTIMATED BY RADAR.
&&
SBAKERLocal storm report, Apr 10, 8:57 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL 4 WSW BISMARCK 40.24N 87.67W
04/10/2017 E1.00 INCH VERMILION IL EMERGENCY MNGR
TIME ESTIMATED BY RADAR.
&&
SBAKERSpecial weather statement, Apr 10, 11:31 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1131 AM CDT MON APR 10 2017
ILZ046-055-057-101715-
Douglas-Vermilion-Edgar-
1131 AM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDGAR...SOUTHERN
VERMILION AND EASTERN DOUGLAS COUNTIES UNTIL 1215 PM CDT...
At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm near
Newman, or 13 miles east of Tuscola, moving northeast at 65 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Georgetown, Westville, Chrisman, Ridge Farm, Newman, Sidell, Belgium,
Hume, Brocton, Hindsboro, Edgar, Indianola, Murdock, Metcalf, Palermo
and Scottland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3967 8797 3969 8797 3968 8806 3966 8806
3965 8810 3975 8820 3988 8797 3988 8794
3990 8794 4012 8753 3973 8753
TIME...MOT...LOC 1630Z 239DEG 54KT 3975 8804
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:17 AM CDT | Special Weather Statement | ILX | Knox | 43 min |
| Apr 10, 4:47 AM CDT | Special Weather Statement | ILX | Fulton | 43 min |
| Apr 10, 4:56 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Peoria | 49 min |
| Apr 10, 5:08 AM CDT | Special Weather Statement | ILX | Marshall | 52 min |
| Apr 10, 5:30 AM CDT | Special Weather Statement | ILX | Cass | 45 min |
| Apr 10, 5:50 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 40 min |
| Apr 10, 7:37 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 38 min |
| Apr 10, 7:40 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 32 min |
| Apr 10, 11:31 AM CDT | Special Weather Statement | ILX | Edgar | 44 min |
| Apr 10, 1:51 PM CDT | Special Weather Statement | ILX | Shelby | 24 min |
| Apr 10, 2:16 PM CDT | Special Weather Statement | ILX | Fulton | 29 min |
| Apr 10, 2:18 PM CDT | Special Weather Statement | ILX | Clay, Effingham | 27 min |
| Apr 10, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 50 min |
| Apr 10, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 32 min |
| Apr 10, 2:38 PM CDT | Special Weather Statement | ILX | Morgan | 37 min |
| Apr 10, 2:48 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 27 min |
| Apr 10, 3:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 43 min |
| Apr 10, 3:09 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 51 min |
| Apr 10, 3:19 PM CDT | Special Weather Statement | ILX | Menard | 41 min |
| Apr 10, 3:37 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 11 min |
| Apr 10, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 45 min |
| Apr 10, 3:55 PM CDT | Special Weather Statement | ILX | Sangamon | 35 min |
| Apr 10, 4:09 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 16 min |
| Apr 10, 4:52 PM CDT | Special Weather Statement | ILX | Sangamon | 38 min |
| Apr 10, 5:25 PM CDT | Special Weather Statement | ILX | Macon | 35 min |
| Apr 10, 6:37 PM CDT | Special Weather Statement | ILX | Christian | 23 min |
| Apr 10, 6:54 PM CDT | Special Weather Statement | ILX | Christian, Shelby | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.